MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-100-120
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation; the everflex entrust was returned with the red safety lock removed.It was discovered there was a spider fx filter assembly protruding from the distal tip of the catheter.Approximately 3 cm of the distal tip of the spider filter assembly was exposed.The proximal end of the filter mesh was retracted within the distal end of the everflex catheter with biological debris noted within the filter.The distal end of the entrust catheter was inspected with backlighting and identified the 10cm stent within the catheter not deployed.A kink was noted approximately 14.5cm from the distal tip of the catheter.The handle assembly was inspected and noted dried blood throughout.At the bottom of the handle assembly proximal from where the red locking pin was removed was to segments of the inner assembly protruding from the shell of the handle assembly.The distal segment protruded approximately 18cm with an estimated 8cm of the spider fx capture wire exposed.The proximal end of the spider fx capture wire showed kinking and a fracture face consistent with a cut performed by a sharp instrument.The fracture face of the exposed inner assembly showed fracture faces consistent with being cut with a sharp instrument.The handle assembly was cracked open using a screw driver from the lab.Approximately 31cm from the proximal end of the inner assembly fracture face buckling of the outer assembly was discovered at distal rim of the isolation sheath.A kink to the inner assembly approximately 0.5cm from the fracture face was noted.The proximal segment of the fractured inner assembly was inspected and noted a kink approximately 7.5 and 12 cm from the clear luer was observed.The spider fx capture wire was attempted to be advanced and withdrawn from the entrust catheter; however it remained in the same position as it was returned.Buckling of the catheter and fracture of the inner assembly indicate there were deployment difficulties.Also spider retrieval difficulties were noted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During an attempt to treat a lesion using everflex entrust, it was reported that physician experienced deployment difficulty during while attempting to deploy stent in lesion and also removal difficulties.Difficulty removing device prior to stent deployment.The thumbscrew/lock-pin was checked for securement prior to procedure.The lock-pin was removed prior to deployment attempt.Physician cut out sheath inside where safety pin goes in order to slide off wire, another entrust was pulled off the shelf which deployed properly to complete procedure.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6429230
Report Number2183870-2017-00141
Device Sequence Number16281426
Product Code NIP
UDI-Device Identifier00821684051375
UDI-Public00821684051375
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2019
Device Catalogue NumberEVD35-06-100-120
Device Lot NumberA314050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1